Hail, Smith
- When
- March 31, 5:50 PM CST
- Where
- Smith County, Lindale
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.517, -95.400
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 31, 5:15 PM CST, 35 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 515 PM CST THU MAR 31 2005 .DISCUSSION... ZONE UPDATE JUST SENT TO ADD SVR WATCH NUMBER 115 FOR MUCH OF E TX. BEEFED UP SVR WORDING TO LFK/OCH ZONES TO ADD HAIL/WIND THREAT. NO OTHER CHANGES. 15 .PREV DISCUSSION... WAITING ON THUNDERSTORM DEVELOPMENT ACROSS EAST CENTRAL TEXAS...AS CLOSED LOW AND ASSOCIATED ENERGY PUSHES EAST INTO THE AREA. THUNDERSTORMS ARE EXPECTED TO INITIATE BY 00Z...ALONG AND WEST OF A NARROW MOIST AXIS FROM COLLEGE STATION THROUGH PALESTINE TO NORTH OF TYLER...AND POSSIBLY ALONG THE FRONTAL BOUNDARY FROM LUFKIN TEXAS TO ALEXANDRIA. THE GREATEST PRESSURE FALLS OVER THE PAST THREE HOURS IS ACROSS THE ARKLATEX...WITH SURFACE LOW NOW ACROSS SOUTHERN TEXAS...EXPECTED TO PUSH NORTHEAST AND TRACK ALONG THE SOUTHEASTERN PART OF THE FORECAST AREA. DUE TO THE DRY SURFACE AIR IN PLACE...FEEL THE MAIN THREAT WILL BE FOR LARGE HAIL...AS WET BULB FREEZING LEVEL IS AROUND 8500 FEET AND MID LEVEL LAPSE RATES OF 6.5 TO 7.5 DEGREES WITH TOTAL TOTALS IN THE LOWER 50S. HOWEVER...SURFACE INSTABILITY WILL BE GREATEST SOUTH OF THE FRONT...WHERE CAPE IS ALREADY AROUND 1500. ENOUGH SHEAR WILL BE PRESENT THAT ISOLATED TORNADOES CANNOT BE RULED OUT...ALONG AND SOUTH OF THE BOUNDARY...WHICH IS EXPECTED TO PUSH SLIGHTLY NORTHWARD ACROSS NORTH CENTRAL LOUISIANA DURING THE EVENING HOURS...AS SURFACE LOW TRACK NORTHEAST. AS THE EVENING PROGRESSES...THUNDERSTORMS SHOULD BECOME MORE LINEAR IN NATURE...WHICH WOULD INCREASE THE POSSIBILITY OF DAMAGING WINDS. WENT LIKELY POPS EVERYWHERE TONIGHT...AND WILL HAVE SEVERE WORDING ACROSS THE ENTIRE AREA. HOWEVER...THE FAR NORTH MIGHT BE TOO STABLE EXCEPT FOR SOME MARGINAL SEVERE HAIL. BETWEEN INTERSTATE 20 AND 30 MAINLY LARGE HAIL...AND SOUTH OF INTERSTATE 20 COULD SEE ALL TYPES OF SEVERE WEATHER. MOST OF THE CONVECTION IS EXPECTED TO MOVE OUT OF THE FORECAST AREA A COUPLE OF HOURS AFTER MIDNIGHT...WITH WRAP AROUND SHOWERS/RAIN THROUGH FRIDAY MORNING. FRIDAY IS EXPECTED TO BE ON THE WINDY SIDE AND MUCH COOLER THAN WHAT HAS BEEN EXPERIENCED OVER THE PAST COUPLE OF DAYS. WENT BELOW GUIDANCE...BUT THIS MIGHT NOT BE ENOUGH...AS CLOUD COVER AND COLD AIR ADVECTION WILL NOT ALLOW TEMPERATURES FROM MOVING MUCH. A WARMING TREND AND DRY CONDITIONS ARE EXPECTED THROUGH EARLY NEXT...WITH NEXT CHANCE OF RAIN IN THE TUESDAY/WEDNESDAY TIME FRAME WITH NEXT STORM SYSTEM. && .PRELIMINARY POINT TEMPS/POPS... SHV 54 60 42 69 / 70 30 0 0 MLU 57 60 43 67 / 70 30 0 0 DEQ 49 57 34 67 / 70 40 0 0 TXK 50 58 42 68 / 70 30 0 0 ELD 50 57 41 67 / 70 30 0 0 TYR 52 61 40 71 / 70 20 0 0 GGG 52 60 40 71 / 70 20 0 0 LFK 55 64 41 71 / 60 20 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 22
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST THU MAR 31 2005 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-011200- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CST THU MAR 31 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS ACROSS ALL OF NORTHWEST AND NORTH CENTRAL LOUISIANA...AS WELL AS MOST OF EAST TEXAS...LATE THIS AFTERNOON THROUGH TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER EXTREME NORTHEAST TEXAS... EXTREME SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS...TONIGHT. A STATIONARY FRONT LOCATED FROM NEAR ALEXANDRIA LOUISIANA...TO TYLER TEXAS...TO DALLAS...SEPARATED MOIST AIR TO THE SOUTH FROM DRY AIR TO THE NORTH. THIS FRONT WILL MOVE SLIGHTLY NORTH THIS AFTERNOON AND EVENING...AHEAD OF AN APPROACHING COLD FRONT... WHICH WILL MOVE THROUGH THE FOUR STATE AREA TONIGHT. A STRONG UPPER LEVEL STORM SYSTEM WILL ALSO MOVE EAST TONIGHT ACROSS THE FOUR STATE AREA...TRIGGERING STRONG TO SEVERE THUNDERSTORMS IN THE MOIST AIR...ALONG AND SOUTH OF THE WARM FRONT...MAINLY SOUTH OF INTERSTATE 20. ISOLATED SEVERE THUNDERSTORMS...MAINLY PRODUCING HAIL...COULD ALSO OCCUR NORTH OF THIS FRONTAL BOUNDARY. SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED TO FORM LATE THIS AFTERNOON OVER EAST OR NORTHEAST TEXAS...AND MOVE INTO NORTH LOUISIANA THIS EVENING. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING VERY LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...WILL LIKELY BE NEEDED LATE THIS AFTERNOON...THROUGH TONIGHT. 03
The Shreveport radar (KSHV), 146 km away, was scanning. The volume nearest the first event began at 23:51 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5480810.